Stable algebraic surfaces for 3D object representation

Sahin, Turker and Ünel, Mustafa (2008) Stable algebraic surfaces for 3D object representation. Journal of Mathematical Imaging and Vision, 32 (2). pp. 127-137. ISSN 0924-9907 (Print) 1573-7683 (Online)

This is the latest version of this item.

[thumbnail of JMIV-S-07-00032.fdf] PDF
Restricted to Repository staff only

Download (1MB) | Request a copy


Linear fitting techniques by implicit algebraic models usually suffer from global stability problems. Ridge regression regularization can be used to improve the stability of algebraic surface fits. In this paper a Euclidean Invariant 3D ridge regression matrix is developed and applied to a particular linear algebraic surface fitting method. Utilization of such a regularization in fitting process makes it possible to globally stabilize 3D object fits with surfaces of any degree. Robustness to noise and moderate levels of occlusion has also been enhanced significantly. Experimental results are presented to verify the improvements in global stability and robustness of the resulting fits.
Item Type: Article
Uncontrolled Keywords: Algebraic surfaces, implicit polynomials, fitting, stability, ridge regression
Subjects: T Technology > T Technology (General)
T Technology > TK Electrical engineering. Electronics Nuclear engineering
Divisions: Faculty of Engineering and Natural Sciences
Depositing User: Mustafa Ünel
Date Deposited: 23 Oct 2008 00:46
Last Modified: 26 Apr 2022 08:20

Available Versions of this Item

Actions (login required)

View Item
View Item